Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 203, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2009, 12:23 AM CDT for LeFlore County, Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2009, 12:23 AM CDT (05:23 UTC)
- Expired
- May 9, 2009, 1:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 8 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 5:52 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:51 PM CDT, 32 minutes earlier.
Area forecast discussion, May 8, 11:51 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1151 PM CDT FRI MAY 8 2009 ...AVIATION... .DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT THE ARKANSAS TAF SITES AND KMLC FOR THE NEXT SEVERAL HOURS REDUCING CONDITIONS TO MVFR AND POSSIBLY IFR CONDITIONS. VFR CONDITIONS WILL RETURN LATE TONIGHT INTO SATURDAY MORNING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
Hazardous weather outlook, May 8, 5:04 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT FRI MAY 8 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT FRI MAY 8 2009
...THREAT OF SEVERE WEATHER AND HEAVY RAINFALL CONTINUES...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...ALONG AND SOUTH OF INTERSTATE 40.
ONSET...IMMINENT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALONG AND SOUTH OF BRISTOW...TO WAGONER OKLAHOMA...TO
SPRINGDALE AND EUREKA SPRINGS ARKANSAS LINE.
ONSET...IMMINENT.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA SOUTH OF INTERSTATE 40.
FLASH FLOOD.
RISK...ELEVATED.
AREA...ALONG AND SOUTH OF A MCALESTER TO FORT SMITH LINE.
ONSET...THIS EVENING.
AREA AT GREATEST RISK..FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS.
HEAVY RAIN.
RISK...LIMITED.
AREA...ALONG AND SOUTH OF BRISTOW...TO WAGONER OKLAHOMA...TO
SPRINGDALE AND EUREKA SPRINGS ARKANSAS LINE.
ONSET...IMMINENT.
DISCUSSION...
THE STRONG CAPPING INVERSION HAS BEEN WEAKENING QUICKLY THE PAST
FEW HOURS AND SHOWER AND THUNDERSTORMS ARE TRYING TO DEVELOP
ALONG A COLD FRONT THAT STRETCHED FROM NEAR OKMULGEE TO NORTH
OF TAHLEQUAH AND BENTONVILLE ARKANSAS. SHOWERS AND THUNDERSTORMS
WERE TRYING TO FORM JUST BEFORE 5 PM ALONG THIS FRONT IN OKLAHOMA.
THE STORMS ARE EXPECTED TO QUICKLY DEVELOP THIS EVENING
AND WITH STRONG INSTABILITY WILL QUICKLY TRANSITION TO SEVERE
WEATHER. WHILE MOST STORMS INITIALLY WILL REMAIN CONFINED TO
THE FRONTAL ZONE...WHICH WOULD LIMIT TORNADIC POTENTIAL...THERE
REMAINS A LIMITED TORNADIC THREAT GIVEN THE POTENTIAL FOR DEVIANT
STORM MOTIONS IN SUCH AN UNSTABLE ATMOSPHERE. AS THE EVENT
UNFOLDS...A LARGE THUNDERSTORM COMPLEX IS POSSIBLE ACROSS
SOUTHEAST OKLAHOMA WHERE THE FRONTAL BOUNDARY WILL SLOW...
INCREASING THE RISK FOR FLASH FLOODING. AT THIS TIME...RAIN
FALL IS EXPECTED TO BE LIMITED BY THE SPEED OF THE STORMS BUT
SHOULD MULTIPLE STORMS MOVE OVER THE SAME AREA...THE CUMULATIVE
FROM THE STORMS COULD CAUSE FLASH FLOOD PROBLEMS AND THIS
WILL BE MONITORED CLOSELY. ALSO...SEVERAL AREA RIVERS REMAIN
IN FLOOD AND WILL BE SLOW TO RECEDE GIVEN ANY FURTHER HEAVY
RAINFALL TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE DAILY THROUGH THE MIDDLE
OF NEXT WEEK. THE FOCUS WILL BE THE STALLED FRONTAL
BOUNDARY THROUGH EARLY NEXT WEEK...WITH THE NEXT STORM
SYSTEM AND FRONTAL PASSAGE BY MID NEXT WEEK. HEAVY RAINFALL
WILL REMAIN A CONCERN THROUGH THE WEEKEND...ESPECIALLY OVER
SOUTHEAST OKLAHOMA. ADDITIONALLY...THERE WILL LIKELY
REMAIN SOME LEVEL OF SEVERE WEATHER POTENTIAL WITH EACH
THUNDERSTORM EVENT DURING THE NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, May 8, 10:46 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL BRAGGS 35.66N 95.20W
05/08/2009 E1.00 INCH MUSKOGEE OK PUBLIC
LOTS OF HAIL...COVERING THE GROUND
&&
JDSSpecial weather statement, May 8, 11:14 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT FRI MAY 8 2009
OKZ073-075-090500-
LATIMER OK-PITTSBURG OK-
1114 PM CDT FRI MAY 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG AND NORTHWESTERN LATIMER
AT 1114 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF MCALESTER...MOVING NORTHEAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...
ALDERSON...KREBS...BLOCKER AND FEATHERSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3518 9555 3498 9542 3488 9574 3502 9584
TIME...MOT...LOC 0414Z 242DEG 16KT 3497 9574Local storm report, May 8, 11:21 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 3 N GORE 35.57N 95.12W
05/08/2009 E2.50 INCH SEQUOYAH OK PUBLIC
&&
JDSLocal storm report, May 8, 11:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 1 N VIAN 35.51N 94.97W
05/08/2009 E3.00 INCH SEQUOYAH OK LAW ENFORCEMENT
&&
JDSSpecial weather statement, May 8, 11:38 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1138 PM CDT FRI MAY 8 2009
OKZ075-090515-
LATIMER OK-
1138 PM CDT FRI MAY 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN LATIMER
AT 1138 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES NORTH OF WILBURTON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...BENGAL...PANOLA
AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3493 9542 3504 9537 3504 9535 3506 9535
3505 9500 3479 9507
TIME...MOT...LOC 0438Z 282DEG 16KT 3499 9532Local storm report, May 8, 11:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1148 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM HAIL 2 S SALLISAW 35.43N 94.79W
05/08/2009 E1.00 INCH SEQUOYAH OK BROADCAST MEDIA
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:19 PM CDT | Special Weather Statement | TSA | Mayes | 41 min |
| May 8, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 62 min |
| May 8, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| May 8, 8:53 PM CDT | Special Weather Statement | TSA | Okfuskee | 67 min |
| May 8, 9:09 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 66 min |
| May 8, 9:36 PM CDT | Special Weather Statement | TSA | Muskogee | 24 min |
| May 8, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 61 min |
| May 8, 9:54 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee, Pittsburg | 37 min |
| May 8, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 62 min |
| May 8, 10:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 54 min |
| May 8, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 36 min |
| May 8, 10:32 PM CDT | Special Weather Statement | TSA | Adair | 28 min |
| May 8, 10:39 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 30 min |
| May 8, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 64 min |
| May 8, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 26 min |
| May 8, 10:46 PM CDT | Tornado Warning | TSA | Muskogee, Sequoyah | 44 min |
| May 8, 11:14 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| May 8, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 40 min |
| May 8, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 62 min |
| May 8, 11:30 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 22 min |
| May 8, 11:34 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 56 min |
| May 8, 11:38 PM CDT | Special Weather Statement | TSA | Latimer | 37 min |
| May 8, 11:40 PM CDT | Tornado Warning | TSA | Haskell, LeFlore, Sequoyah | 50 min |
| May 8, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 25 min |
| May 9, 12:36 AM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| May 9, 12:42 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 33 min |
| May 9, 1:03 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 42 min |
| May 9, 1:31 AM CDT | Special Weather Statement | TSA | Pittsburg | 29 min |
| May 9, 1:32 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 58 min |
| May 9, 2:17 AM CDT | Special Weather Statement | TSA | LeFlore | 58 min |
| May 9, 10:59 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 46 min |
| May 9, 11:47 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 43 min |
| May 9, 11:55 AM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| May 9, 12:03 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 57 min |
| May 9, 12:27 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| May 9, 12:31 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 44 min |
| May 9, 1:15 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 2 hr |
| May 9, 1:17 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| May 8, 9:46 PM CDT | Special Weather Statement | TSA | Benton | 44 min |
| May 8, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 66 min |
| May 8, 11:58 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 62 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.